MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, a 7f 15mm x 40mm x 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was inflated for 30 seconds at 4 atmospheres three times.However, it ruptured during third inflation.The blood vessels were widened to some extent.So, the procedure was continued as it.The procedure was completed.There was no reported patient injury.The patient was a child.The lesion was the right pulmonary artery with stenosis.The maxi ld pta balloon was used for pre-dilation.The maximum inflation pressure was 4 atmospheres.The device was stored in the cath lab for about one month.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The lesion was a little calcified, with a little tortuosity.There was ninety percent stenosis.The device was not used for a chronic total occlusion.The balloon catheter was removed easily and intact.The device will not be returned for evaluation as it was discarded by mistake.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3,g6,h2 and h6 have been updated accordingly.As reported, a 7f 15mm x 40mm x 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was inflated for 30 seconds at four atmospheres three times.However, it ruptured during the third inflation.The blood vessels were widened to some extent.So, the procedure was continued as is and the procedure was completed.There was no reported patient injury.The patient was a child.The lesion was the right pulmonary artery with stenosis.The maxi ld pta balloon was used for pre-dilation.The maximum inflation pressure was four atmospheres.The device was stored in the cath lab for about one month.The device was stored, handled, and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The lesion was a little calcified, with a little tortuosity.There was ninety percent stenosis.The device was not used for a chronic total occlusion.The balloon catheter was removed easily and intact.The product was not returned for analysis as it was discarded by mistake.A product history record (phr) review of lot 82191708 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics of ninety percent stenosis may have contributed to the reported event as a stenosed vessel may damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported by the customer.The indications for use listed in the ifu are as such, ¿the maxi ld® pta catheter is intended to dilate stenoses in peripheral arteries below the aortic arch.¿ the right pulmonary artery is considered a part of the central circulatory system; therefore, the device was used against its indications for use as listed in the ifu.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 15X40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11728548
Report Number9616099-2021-04465
Device Sequence Number14426879
Product Code LIT
UDI-Device Identifier20705032002131
UDI-Public20705032002131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number4161540L
Device Catalogue Number4161540L
Device Lot Number82191708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1